Paracetamol (Biogesic) Headache Fever and Minor Pain

Biogesic and paracetamol were trending on Twitter Monday night after netizens said pharmacies had limited supplies of flu-season painkillers due to a surge in COVID cases.

The labels mostly contain anecdotes of people going to the nearest pharmacy to buy Biogesic, only to be told that none were available, or that each customer could only buy a limited quantity. Other tweets joked that they were willing to trade their bioenergy supply for more expensive gadgets and items. Some pharmacies with online sites were also sold out.

“My colleagues at Nag-text din yung chose it when trying to buy ko na wala raw Biogesic,” said Pau, mother of two.

Netizens said other sold-out products included Bioflu, Decolgen and Neozep — pain relievers, cough and cold medicines.

The health ministry said it had consulted major pharmacy chains and local manufacturers about the availability.

“While an increase in demand for such products has been observed, there is no persistent shortage in the Philippines. There are many generic alternatives to paracetamol on the market and are available in many pharmacies across the country. We have been monitoring the availability of critical medicines for use in Medicines for COVID-19, including supportive medicines for symptomatic treatment,” the ministry said in a statement.

Manufacturer Unilab said Biogesic was temporarily out of stock at some pharmacies due to high demand. “We assure you that we are working with our partner pharmacies and retailers to expedite restocking as quickly as possible,” Unilab said.

Biogesic contains only paracetamol or acetaminophen used to treat fever and moderate body pain. Medications such as Bioflu, Decolgen, Neozep, Alaxan also contain paracetamol and are recommended to be taken separately from Biogesic as it may lead to an overdose of paracetamol.

This combination product contains 2 medications, acetaminophen and an antihistamine. Acetaminophen helps to reduce fever and/or mild to moderate pain (such as headache, backache, aches/pains due to muscle strain, cold, or flu). The antihistamine in this product may cause drowsiness, so it can also be used as a nighttime sleep aid. Antihistamines can also be used to help relieve allergy or cold symptoms such as watery eyes, itchy eyes/nose/throat, runny nose, and sneezing.Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).

How to use Biogesic Tablet
See also Warning section.

If you are taking an over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth with or without food or as directed by your doctor. If stomach upset occurs, you may take this medication with food or milk.

If you are using the liquid form, carefully measure your prescribed dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose.

If you are taking extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

The dosage is based on your medical condition and response to treatment. Pain medications work best if they are used as the first signs of pain occur. If you wait until the symptoms have worsened, the medication may not work as well.

Do not take this product for pain more than 10 days (adults) or 5 days (children) unless directed by a doctor. Do not take this product for fever more than 3 days unless directed by your doctor. If your condition persists or worsens, or if you think you may have a serious medical problem, seek immediate medical attention.

We will be happy to hear your thoughts

Leave a reply

Healthy Gifts USA
Logo
Reset Password